Sign inSubmit
ArticleArticle metrics
Research Article · Free to read · Published 31 January 2011

A Modification of the Ridge Type Regression Estimators

Moawad El-Fallah Abd El-Salam1

American Journal of Applied Sciences, Volume 8, Issue 1, pp. 97–102 · doi.org/10.3844/ajassp.2011.97.102

7,638 accesses5,918 downloads1 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

Problem statement: Many regression estimators have been used to remedy multicollinearity problem. The ridge estimator has been the most popular one. However, the obtained estimate is biased. Approach: In this stuyd, we introduce an alternative shrinkage estimator, called modified unbiased ridge (MUR) estimator for coping with multicollinearity problem. This estimator is obtained from Unbiased Ridge Regression (URR) in the same way that Ordinary Ridge Regression (ORR) is obtained from Ordinary Least Squares (OLS). Properties of MUR estimator are derived. Results: The empirical study indicated that the MUR estimator is more efficient and more reliable than other estimators based on Matrix Mean Squared Error (MMSE).Conclusion: In order to solve the multicollinearity problem, the MUR estimator was recommended.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2011 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

El-Salam, M. E. A. (2011). A Modification of the Ridge Type Regression Estimators. American Journal of Applied Sciences, 8(1), 97–102. https://doi.org/10.3844/ajassp.2011.97.102

Licence
© Science Publications
Issue
Volume 8, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
A Modification of the Ridge Type Regression EstimatorsAmerican Journal of Applied Sciences · Volume 8, Issue 1 · pp. 97–102 · © Science PublicationsDownload